Thunderstorm Wind, Lee
- When
- July 15, 2:41 PM EST
- Where
- Lee County, Southwest International Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.530, -81.760
Asos site KRSW reported a wind gust.
A strong thunderstorm along the seabreeze boundary produced strong wind gust and hail in Fort Myers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A strong thunderstorm along the seabreeze boundary produced strong wind gust and hail in Fort Myers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 15, 1:53 PM EST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 253 PM EDT Wed Jul 15 2020 .DISCUSSION... Much heralded return to more typical summer rainy season pattern over the state with increased showers and thunderstorms underway this afternoon as high pressure gradually shifts north across the peninsula with easterly flow setting up for the duration of the forecast period. Troughing aloft is finally exiting the eastern CONUS allowing high pressure to build across the central and eastern CONUS, favoring development of deep easterly flow over the state as surface ridging lifts north of the region. Pattern shift is evident this afternoon as convective activity has blossomed across the interior and Nature Coast. Outflow emanating from the interior convection will propagate westward and interact with the west coast sea breeze triggering additional shower/storm development at locations further west throughout the afternoon and into the evening before pushing offshore/dissipating later this evening and overnight. Expect a similar evolution to play out tomorrow although a bit drier air (PW values below 1.5 inches) working its way westward across the state will likely limit overall convective coverage. Deeper moisture (PW around 2 inches) returns Friday and remains in place through the remainder of the forecast period which, coupled with deeper east to southeast flow, will favor scattered to numerous showers and thunderstorms developing each afternoon in association with sea breeze and convective outflow collisions. Temperatures will hover in the upper 80s to around 90 degrees across coastal locations while reaching into the low/mid 90s just inland, although no advisory criteria is expected to be met. Winds remain out of the east throughout the forecast period with the primary threat remaining thunderstorm activity capable of gusty winds and localized flooding of low-lying and susceptible areas with rainfall associated with the heaviest showers and thunderstorms. && .AVIATION... Mainly VFR expected through period although MVFR/local IFR briefly possible with with afternoon TSRA/SHRA affecting terminals. Winds remain mostly around 10 knots or less across terminals, decreasing to light/variable after 01Z, increasing out of the east after 15Z, again shifting out of the west/northwest during the afternoon. && .MARINE... Surface ridge axis continues drifting north across the waters today with light winds this afternoon, onshore near the coast with isolated to scattered showers and thunderstorms possible. Ridge axis shifts north of the area Thursday with easterly flow setting up and scattered to numerous showers and thunderstorms most likely during the late afternoon and evening hours. Showers and thunderstorms will be capable of producing frequent lightning, locally gusty winds, and rough seas. && .FIRE WEATHER... Sufficient low level moisture expected in place through the forecast period which will keep minimum relative humidity values above critical levels into next week with no Red Flag conditions expected. && .Preliminary Point Temps/PoPs... TPA 78 94 76 93 / 10 40 20 40 FMY 76 94 76 93 / 20 40 20 60 GIF 74 93 74 91 / 20 20 10 40 SRQ 76 94 76 93 / 10 40 20 50 BKV 73 94 72 93 / 10 40 20 40 SPG 78 93 77 93 / 10 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...19/Hurt DECISION SUPPORT...57/McMichael
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1235 PM EDT Wed Jul 15 2020
FLZ052-057-151715-
Highlands FL-Polk FL-
1235 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR HIGHLANDS AND SOUTHEASTERN POLK
COUNTIES UNTIL 115 PM EDT...
At 1234 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Lake Wales to 11 miles
southeast of Lake Istokpoga. These storms were nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Winter Haven, Lake Wales, Sebring, Avon Park, Lake Placid, Sylvan
Shores, Lake Istokpoga, Sebring Regional Airport, Venus, Crooked Lake
Park, Dundee, Frostproof, Lake Hamilton, Hillcrest Heights, Highland
Park, Lake Josephine, Placid Lakes, Lorida, Avon Park Air Force Range
and Lake Wales Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8117 2713 8117 2712 8118 2712 8127
2709 8127 2703 8141 2805 8168 2803 8144
2721 8110
TIME...MOT...LOC 1634Z 312DEG 1KT 2801 8150 2724 8117
TBWSpecial Weather Statement National Weather Service Tampa Bay Area Ruskin FL 118 PM EDT Wed Jul 15 2020 FLZ056-057-151800- Highlands FL-Hardee FL- 118 PM EDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIGHLANDS AND NORTHEASTERN HARDEE COUNTIES UNTIL 200 PM EDT... At 117 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles west of Avon Park to 8 miles southwest of Sebring. These storms were drifting west. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sebring, Lake Placid, Sylvan Shores, Lake Josephine, Archbold, Placid Lakes and Crewsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2764 8161 2718 8118 2707 8136 2756 8170 TIME...MOT...LOC 1717Z 199DEG 3KT 2757 8164 2739 8153 TBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
321 PM EDT Wed Jul 15 2020
FLZ052-056-251-255-152000-
Inland Manatee FL-Polk FL-Hardee FL-Inland Hillsborough FL-
321 PM EDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE...
NORTHEASTERN MANATEE...SOUTHWESTERN POLK AND SOUTHEASTERN
HILLSBOROUGH COUNTIES UNTIL 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Greater Sun Center, or 19 miles south of Fish
Hawk, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bradley Junction, Duette, Fort Green, Fort Lonesome and Alafia River
State Park.
LAT...LON 2757 8235 2771 8224 2785 8202 2768 8181
2737 8222 2750 8233
TIME...MOT...LOC 1920Z 320DEG 5KT 2757 8220
TBWSpecial Weather Statement National Weather Service Tampa Bay Area Ruskin FL 333 PM EDT Wed Jul 15 2020 FLZ162-262-152015- Coastal Charlotte FL-Inland Charlotte FL- 333 PM EDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE COUNTY UNTIL 415 PM EDT... At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over Charlotte County Airport, or near Punta Gorda, moving west at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Punta Gorda, Charlotte County Airport, Solana, Tropical Gulf Acres, Charlotte Park, Cleveland and Charlotte Harbor. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2698 8191 2684 8189 2681 8206 2695 8208 TIME...MOT...LOC 1932Z 080DEG 8KT 2689 8199 TBW
The Tampa radar (KTBW), 145 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Asos site KRSW reported a wind gust.
Nickel size hail was reported near Bell Tower in Fort Myers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895446, 895448.